Pareto efficiency for the concave order and multivariate comonotonicity

G. Carlier, R. A. Dana, A. Galichon

    Research output: Contribution to journalArticlepeer-review


    This paper studies efficient risk-sharing rules for the concave dominance order. For a univariate risk, it follows from a comonotone dominance principle, due to Landsberger and Meilijson (1994) [27], that efficiency is characterized by a comonotonicity condition. The goal of the paper is to generalize the comonotone dominance principle as well as the equivalence between efficiency and comonotonicity to the multidimensional case. The multivariate case is more involved (in particular because there is no immediate extension of the notion of comonotonicity), and it is addressed by using techniques from convex duality and optimal transportation.

    Original languageEnglish (US)
    Pages (from-to)207-229
    Number of pages23
    JournalJournal of Economic Theory
    Issue number1
    StatePublished - Jan 2012


    • Comonotonicity
    • Concave order
    • Efficiency
    • Multivariate risk-sharing
    • Stochastic dominance

    ASJC Scopus subject areas

    • Economics and Econometrics


    Dive into the research topics of 'Pareto efficiency for the concave order and multivariate comonotonicity'. Together they form a unique fingerprint.

    Cite this